MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752436
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that although the priming of the pak was normal, after a few minutes into the pars plana vitrectomy (ppv) surgery in the right eye of a female adult patient, vitrectomy cutter/probe was not working efficiently.Re-priming was successful but the vitrector was cutting and vacuuming but not performing as expected.The machine was replaced with a different machine and a new pack was opened and used but the performance issue persisted.The vitrector cutting and vacuum functions remained suboptimal throughout the early part of the procedure.The surgeon confirmed that the cutter began to function up to speed only during the latter half of the procedure, prior to closure.The surgery was completed successfully with no issues.There was patient contact but no impact to the patient.Additionally, it was confirmed that there was only poor cutting and aspiration was normal.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe without tip protector in a tray with other items.The reported product and lot numbers were confirmed on the returned label.The sample was visually inspected and found to be nonconforming with orange/brown foreign material on the port face and welded cap.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for actuation and nonconforming for cut.The probe was disassembled and the components inspected.Nominal wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks at the bend area, a few at the cutting edge and several other locations on the inner cutter.The clinical evaluation has been reviewed by the manufacturing site.The evaluation did not indicate if the device contributed to or could have contributed to the reported event.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation confirms the reported issue.The most likely cause for the poor cutting is the observed gouge marks on the cutting edge of the inner cutter of the probe.A damaged cutting edge can decrease the quality of the cut performed by the probe.How and when the cutting edge of the inner cutter of the probe became damaged cannot be determined form this evaluation.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as the exact root cause of the cut failure could not be determined.A nonconformance investigation has been completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23308418
Report Number1644019-2025-04053
Device Sequence Number12045889
Product Code LRO
UDI-Device Identifier00380657524365
UDI-Public(01)00380657524365(17)261031(11)241111(10)174P65
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752436
Device Lot Number174P65
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient Age56 YR
Patient SexFemale